Alert archive / Florida / Wind Advisories in 2006

Wind Advisory 1, NWS Miami, FL

January 14, 20067 counties in Florida

NWS Miami, FL issued this wind advisory at Jan 14, 2006, 5:04 AM EST for 7 counties in Florida. It took effect at Jan 14, 2006, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 5:04 AM EST (10:04 UTC)
In effect from
Jan 14, 2006, 7:00 AM EST
Expired
Jan 14, 2006, 6:00 PM EST
In force
11 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 141004
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
504 AM EST SAT JAN 14 2006

FLZ063-066>075-142300-
/O.NEW.KMFL.WI.Y.0001.060114T1200Z-060114T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
504 AM EST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND
ADVISORY FOR ALL OF MAINLAND SOUTH FLORIDA...INCLUDING THE
COUNTIES OF GLADES...HENDRY...COLLIER...PALM BEACH...BROWARD...AND
MIAMI-DADE. THE WIND ADVISORY IS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON.

STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE AREA THROUGH THIS
AFTERNOON. SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 35
MPH...ARE EXPECTED ACROSS THE AREA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. SECURE LOOSE OBJECTS AND USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMFL 141951
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EST SAT JAN 14 2006

FLZ063-066-067-070-142300-
/O.NEW.KMFL.FZ.A.0002.060116T0700Z-060116T1300Z/
/O.CON.KMFL.WI.Y.0001.000000T0000Z-060114T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
251 PM EST SAT JAN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING...FOR INTERIOR
SECTIONS OF SOUTH FLORIDA.

CLEAR SKIES AND LIGHT WINDS BY MONDAY MORNING ALONG WITH VERY DRY
CONDITIONS WILL ALLOW TEMPERATURES TO DROP TO AT OR NEAR FREEZING
OVER MUCH OF GLADES AND HENDRY COUNTIES...AS WELL AS INTERIOR
PORTIONS OF COLLIER AND PALM BEACH COUNTIES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

ALSO...A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON OVER ALL OF SOUTH FLORIDA.

STRONG AND GUSTY NORTHWEST WINDS CONTINUE TO AFFECT THE AREA
THIS AFTERNOON...AND WILL DIMINISH THIS EVENING. EXPECT SUSTAINED
WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH THROUGH THE
AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LOOSE OBJECTS AND USE EXTRA CAUTION.


$$

FLZ068-069-071>075-142300-
/O.CON.KMFL.WI.Y.0001.000000T0000Z-060114T2300Z/
PALM BEACH EASTERN-WESTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...WEST PALM BEACH...NAPLES...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
251 PM EST SAT JAN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

STRONG AND GUSTY NORTHWEST WINDS CONTINUE TO AFFECT THE AREA THIS
AFTERNOON...AND WILL DIMINISH THIS EVENING. EXPECT SUSTAINED WINDS
OF 25 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH THROUGH THE
AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LOOSE OBJECTS AND USE EXTRA CAUTION.

$$
000 
WWUS72 KMFL 142310
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EST SAT JAN 14 2006

FLZ063-066-067-070-150600-
/O.EXP.KMFL.WI.Y.0001.000000T0000Z-060114T2300Z/
/O.CON.KMFL.FZ.A.0002.060116T0700Z-060116T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
610 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

CLEAR SKIES AND LIGHT WINDS BY MONDAY MORNING ALONG WITH VERY DRY
CONDITIONS WILL ALLOW TEMPERATURES TO DROP TO AT OR NEAR FREEZING
OVER MUCH OF GLADES AND HENDRY COUNTIES...AS WELL AS INTERIOR
PORTIONS OF COLLIER AND PALM BEACH COUNTIES.

THE STRONG AND GUSTY NORTHWEST WINDS HAVE BEGAN TO DIMINISHED
ACROSS THE AREA THIS EVENING...AND FOR THIS REASON THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. NEVERTHELESS...BREEZY
CONDITIONS WILL STILL PERSISTS UNTIL LATER TONIGHT WHEN THE WINDS
WILL DIMINISH TO 15 MPH OR LESS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ068-069-071>075-150015-
/O.EXP.KMFL.WI.Y.0001.000000T0000Z-060114T2300Z/
PALM BEACH EASTERN-WESTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...WEST PALM BEACH...NAPLES...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
610 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...

THE STRONG AND GUSTY NORTHWEST WINDS HAVE BEGAN TO DIMINISHED
ACROSS THE AREA THIS EVENING...AND FOR THIS REASON THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. NEVERTHELESS...BREEZY
CONDITIONS WILL STILL PERSISTS UNTIL LATER TONIGHT WHEN THE WINDS
WILL DIMINISH TO 15 MPH OR LESS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:20 AM EST, 44 minutes earlier.

Area forecast discussion, Jan 14, 4:20 AM EST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
420 AM EST SAT JAN 14 2006

UPDATE TO WARNING SECTION TO FIRE WEATHER WATCH SUNDAY
UPDATE TO WIND CHILL ADVISORY TONIGHT
UPDATE TO ADD WIND ADVISORY

...COOLER WINDIER DAY FOR SOUTH FLORIDA TODAY...
...WIND CHILLS IN THE MOSTLY 30S TONIGHT...

CURRENTLY...PREFRONTAL SHOWERS/FEW THUNDERSTORMS OFFSHORE SE FLA.
ANOTHER ROUND OF PRECIPITATION EXPECTED WITH COLD FRONT WHICH IS IN
CENTRAL FLORIDA...MOVING INTO THE LAKE OKEE REGION BY 400 AM AND OFF
THE EXTREME SE PORTION OF THE PENINSULA BY 900 AM.

.DISCUSSION...UPPER LOW OVER OH RIVER VALLEY MOVES E TOWARD THE MID
ATLC COAST WITH UPPER TROUGH SWINGING ACROSS S FLA THIS MORNING WITH
HIGH PRES BUILDING E TODAY INTO MON. RIDGE OVER FLA/U.S. E COAST
BEGINS TO WEAKEN TUE AS ANOTHER UPPER LOW/TROUGH DIGS SE FROM THE
ROCKIES INTO THE SE U.S./N GULF OF MEX WED...WEAKENING AND LIFTING
NE THU WITH WEAK RIDGING MOVING OVER THE FLA PENINSULA FRI.

FOR THE SHORT TERM...TODAY THROUGH SUN NIGHT...WITH PASSAGE OF FRONT
EARLY THIS MORNING...COLD AIR ADVECTION BEGINS WITH A VENGEANCE WITH
NW WINDS EXPECTED MOST AREAS 20 TO 25 MPH WITH HIGHER GUSTS. WIND
ADVISORY TO BE ISSUED. MAX TEMPS TODAY LOW 60S NW TO NEAR 70 EXTREME
S. LOWS TONIGHT MID TO UPPERS 30S INTERIOR (W OF LAKE OKEE S INTO E
COLLIER) WITH LOW TO MID 40S ELSEWHERE. EVEN THOUGH SKIES CLEAR AND
RADIATION COOLING TO OCCUR...PRES GRADIENT STRONG ENOUGH THAT
COMPLETE DECOUPLING MAY NOT OCCUR AND WIND CHILLS BELOW 35 DEGREES
POSSIBLE. WILL ISSUE WIND CHILL ADVY FOR IALL ZONES. LESS WINDY SUN
BUT MAX TEMPS REMAIN ENTRENCHED IN THE 60S FOR THE MOST PART. MIN
TEMPS SUN NIGHT TO BE SIMILAR TONIGHT BUT NO WIND.

.EXTENDED PERIOD...MON THROUGH FRI...HIGH PRES OVER S FLA MON BEGINS
TO MOVE E OFFSHORE WITH WARMING WINDS OFF ATLC. NEAR NORMAL TEMPS MON
THROUGH TUE NIGHT WITH ABOVE NORM TEMPS WED AFTERNOON AHEAD OF NEXT
FRONT THROUGH AREA LATE WED ALONG WITH SOME SHOWERS. COOLER BUT MILD
-ER WED NIGHT AND THU AS HIGH SCOOTS RAPIDLY E WITH WARMING QUICKLY
BEGINNING FRI.

&&
.MARINE...STRONG GUSTY NW FLOW DICTATES ADVY CRITERIA ALL WATERS
TODAY...PERSISTING INTO TONIGHT...THEN DECREASING GULF/LAKE OKEE
WATERS AND BISCAYNE BAY SUN BUT CONTINUING ALTC WATERS FOR SEAS
THROUGH SUN.

&&
.FIRE WEATHER...20 FOOT WINDS GREATER THAN 15 MPH WITH RH VALUES
DROPPING TO OR BELOW 35% FOR 1 HOUR OR MORE LEAD TO RED FLAG FOR E
COAST ZONES. FLOW OFF GULF AND COOLER MAX TEMPS MITIGATE CRITERIA
FOR WARNING ELSEWHERE. ON SUN...VERY DRY AIR AND MUCH LOWER DEW
POINTS...WITH SIMILAR HIGHS AS SAT LEAD TO A FIRE WEATHER WATCH FOR
ALL ZONES.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  40  64  42 /  0   0   0   0
FORT LAUDERDALE  69  42  66  47 /  5   0   0   0
MIAMI            70  41  67  49 / 10   0   0   0
NAPLES           64  44  65  40 /  0   0   5   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...

FL...WIND CHILL ADVISORY ALL ZONES TONIGHT.
     RED FLAG WARNING EASTERN PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES TODAY.
     FIRE WEATHER WATCH ALL ZONES EXCEPT IMMEDIATE EAST COAST
SUNDAY.
     WIND ADVISORY ALL ZONES TODAY.
AM...SMALL CRAFT ADVISORY ALL ATLANTIC WATERS AND LAKE OKEECHOBEE
TODAY.

GM...SMALL CRAFT ADVISORY TODAY.
&&
Hazardous weather outlook, Jan 13, 9:50 AM EST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EST FRI JAN 13 2006

FLZ063-066>075-141500-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
950 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
FLORIDA THIS AFTERNOON AND EVENING, ESPECIALLY FROM THE LAKE
OKEECHOBEE REGION TO PALM BEACH COUNTY. THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND
HEAVY DOWNPOURS.

WAVES: OFFSHORE ATLANTIC SEAS WILL BUILD TO NEAR 7 FEET AFTER MIDNIGHT
TONIGHT AS WINDS TURN WESTERLY AND INCREASE TO NEAR 20 KNOTS BY
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...VERY WINDY AND TURNING COLDER SATURDAY THROUGH SUNDAY...
...HAZARDOUS MARINE CONDITIONS THIS WEEKEND...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE TONIGHT
THROUGH SATURDAY MORNING. COLD AIR WILL POUR INTO SOUTH FLORIDA
SATURDAY ON STRONG GUSTY NORTHWEST WINDS FROM 20 TO 25 MPH WITH
OCCASIONAL GUSTS AS HIGH AS 35 MPH. LOW TEMPERATURES SATURDAY
NIGHT ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S INTERIOR
TO THE 40S AT THE COASTS. THESE COLD TEMPERATURES COMBINED WITH A
BRISK WIND WILL CREATE WIND CHILL VALUES IN THE 30S ACROSS THE
AREA, AND POSSIBLY EVEN THE 20S ACROSS THE LAKE OKEECHOBEE REGION.
AS A RESULT, A WIND CHILL ADVISORY MAY BE NEEDED FOR PARTS OF THE
AREA SATURDAY NIGHT. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY,
THOUGH TEMPERATURES WILL AGAIN BE COLD SUNDAY NIGHT. ANY INLAND
WIND PROTECTED AREAS HAVE THE POSSIBILITY OF FROST FORMATION
SUNDAY NIGHT AND EARLY MONDAY MORNING.

MARINE CONDITIONS WILL DETERIORATE RAPIDLY ON SATURDAY, AS WINDS
INCREASE TO 30 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS BEHIND THE
COLD FRONT. WINDS AND SEAS WILL SLOWLY SUBSIDE SUNDAY AFTERNOON
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE
TONIGHT AND EARLY SATURDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jan 14, 4:50 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
450 AM EST SAT JAN 14 2006

FLZ072>075-141015-
BROWARD METROPOLITAN-DADE METROPOLITAN-MAINLAND MONROE-WESTERN DADE-
450 AM EST SAT JAN 14 2006

...STRONG GUSTY WINDS TO AFFECT THE FORT LAUDERDALE AND MIAMI METRO
AREAS...

AT 448 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS ON THE LEADING EDGE OF A STRONG COLD FRONT...LOCATED
OVER FORT LAUDERDALE EXTENDING SOUTHWEST TO EVERGLADES NATIONAL
PARK. AS THE LINE OF SHOWERS QUICKLY MOVES ACROSS THE FORT
LAUDERDALE AND MIAMI METRO AREAS OVER THE NEXT HALF HOUR...WIND
GUSTS OF 40 TO 50 MPH AND VERY BRIEF HEAVY DOWNPOURS CAN BE EXPECTED.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:28 PM ESTSpecial Marine WarningMFL62 min
Jan 14, 3:53 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more24 hr
Jan 14, 4:36 AM ESTSpecial Marine WarningMFL84 min
Jan 14, 7:32 AM ESTMarine Weather StatementMFL10 hr
Jan 14, 2:51 PM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach23 hr

Nearby

Wind Advisories in Florida, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.